Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 1, 2007, 8:19 PM EST for Columbia County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 8:19 PM EST (01:19 UTC)
- Expired
- Mar 1, 2007, 8:52 PM EST
- In force
- 33 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Columbia County, GA
The radar
The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 10:47 AM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 020122 SVRCAE GAC073-020215- /O.NEW.KCAE.SV.W.0006.070302T0119Z-070302T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 819 PM EST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN EAST CENTRAL GEORGIA * UNTIL 915 PM EST * AT 818 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 20 MILES WEST OF EVANS...OR ABOUT 4 MILES NORTH OF THOMSON...AND MOVING NORTHEAST AT 50 MPH. * SOME COMMUNITIES IN THE WARNING AREA INCLUDE APPLING. PEOPLE IN THE PATH OF THIS SEVERE THUNDERSTORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. SEEK SHELTER INDOORS AWAY FROM WINDOWS AND DOORS UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE ADVANCE WARNING. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3342 8234 3355 8204 3370 8225 3365 8248 $$ RJL
2 follow-up statements
000 WWUS52 KCAE 020135 SVSCAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 835 PM EST THU MAR 1 2007 GAC073-020215- /O.CON.KCAE.SV.W.0006.000000T0000Z-070302T0215Z/ COLUMBIA GA- 835 PM EST THU MAR 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST FOR COLUMBIA COUNTY... AT 831 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF EVANS...OR ABOUT 15 MILES NORTHEAST OF THOMSON...MOVING NORTHEAST AT 50 MPH. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. SEEK SHELTER IN AN INTERIOR ROOM ON THE LOWEST LEVEL OF A HOUSE OR OTHER STURDY STRUCTURE IF A TORNADO IS SPOTTED. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3342 8234 3355 8204 3370 8225 3365 8248 $$
000 WWUS52 KCAE 020152 SVSCAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 851 PM EST THU MAR 1 2007 GAC073-020201- /O.CAN.KCAE.SV.W.0006.000000T0000Z-070302T0215Z/ COLUMBIA GA- 851 PM EST THU MAR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY IS CANCELLED... A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3342 8234 3355 8204 3370 8225 3365 8248 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:47 PM EST, 32 minutes earlier.
Area forecast discussion, Mar 1, 7:47 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
747 PM EST THU MAR 1 2007
.UPDATE...
HAVE ISSUED A QUICK ZONE UPDATE TO FRESHEN WORDING AND ADJUST
CLOUDS AND POPS ONLY SLIGHTLY. CURRENTLY WAITING FOR ANOTHER
COORDINATION CALL WITH SPC CONCERNING TORNADO WATCH 046 (VALID
THROUGH 02Z/9 PM) AND POSSIBILITY OF ANOTHER WATCH FOR THE CWA.
EXPECT DECISION TO BE MADE...AND ANOTHER UPDATE...BY 9 PM.
&&
.PREV DISCUSSION...
/ISSUED 646 PM EST THU MAR 1 2007/
AVIATION /00Z-24Z/...
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY MOVING THROUGH THE AREA THIS
EVENING. CONTINUED THREAT OF SEVERE THUNDERSTORMS DURING TAF PERIOD
WITH MOST SIGNIFICANT THREAT 04Z-08Z. WINDS GUSTY...AND WILL SEE
HIGHER GUSTS IN AND AROUND THUNDERSTORMS. CIGS/VSBYS WILL VARY FROM
MVFR TO IFR AS THE SHOWERS AND THUNDERSTORMS MOVE THROUGH. MVFR
CEILINGS TO PERSIST THROUGH SUNRISE AND THEN CONDITIONS WILL
IMPROVE.VFR CONDITIONS AFTER 12Z WITH WINDS SHIFTING TO THE WEST.
PREV DISCUSSION... /ISSUED 202 PM EST THU MAR 1 2007/
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
VERY FEW CHANGES NEEDED TO GOING FORECAST. MAIN SHORT TERM CONCERN
IS THREAT FOR SEVERE WEATHER THROUGH TONIGHT. LATEST SURFACE
ANALYSIS INDICATES WARM FRONT STRETCHING ACROSS THE CENTRAL FORECAST
AREA (FA)...MOVING NORTH. LEADING EDGE OF PRECIPITATION CURRENTLY
MOVING ACROSS PORTIONS OF THE FA IS MAINLY ELEVATED IN NATURE WITH
LITTLE LIGHTNING ACTIVITY. IN SITU WEDGE JUST TO OUR NORTH. BREEZY
CONDITIONS DEVELOPING ACROSS OUR SOUTHERN FA. WILL EXPECT THE
WEDGE BOUNDARY/WARM FRONT TO MAKE GRADUAL PROGRESS NORTH THIS
AFTERNOON...AND ALLOW WINDS TO INCREASE ACROSS THE NORTHERN
COUNTIES AS WELL BY LATE DAY. WILL MAINTAIN LAKE WIND ADVISORY. THE
MAIN SEVERE THREAT WILL BE A LITTLE LATER TODAY THROUGH ABOUT
06Z...WHEN A BATCH OF CONVECTIVE ACTIVITY DEVELOPING TO OUR SW
RIDES NW INTO OUR FA. INSTABILITIES WILL INCREASE OVER OUR FA IN
THE WARM SECTOR SOUTH OF THE WARM FRONT...AND WILL COINCIDE WITH
STRONG LOW LEVEL JET AND SHEAR. CURRENT TORNADO WATCH IN EFFECT
FOR OUR WESTERNMOST FA UNTIL 9PM. WILL EXPECT OTHER WATCHES TO BE
ISSUED FARTHER EAST LATER THIS AFTERNOON OR EVENING. MAIN COLD
FRONT WILL MOVE THROUGH LATE TONIGHT AND EARLY FRIDAY MORNING...ENDING
THE PRECIPITATION. WINDS WILL GRADUALLY DECREASE AFTER FRONTAL
PASSAGE FRIDAY MORNING. WILL CONTINUE TO LET LAKE WIND ADVISORY
EXPIRE AT 1PM FRI.
LONG TERM /SATURDAY THROUGH THURSDAY/...
NO SIGNIFICANT CHANGES REQUIRED. UPPER TROUGH TO AMPLIFY OVER THE
EASTERN US SATURDAY THROUGH MONDAY AS A SERIES OF UPPER DISTURBANCES
ROLL BY. A DRY COLD FRONT WILL PASS THROUGH EARLY SUNDAY...AND COOL
THINGS DOWN A TAD. HIGH PRESSURE TO BUILD IN MONDAY AND TUESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 1 PM EST FRIDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 1 PM EST FRIDAY FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Mar 1, 4:38 PM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 438 PM EST THU MAR 1 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020929- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 438 PM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS THE FORECAST AREA. ALTHOUGH DAMAGING WINDS IN EXCESS OF 70 MPH ARE THE PRIMARY THREAT...ISOLATED TORNADOES AND LARGE HAIL WILL ALSO REMAIN POSSIBLE. PERSONS IN AND AROUND THE MIDLANDS OF SOUTH CAROLINA...ALONG THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA...SHOULD REMAIN ALERT TONIGHT FOR RAPIDLY CHANGING WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MORE THAN LIKELY BE REQUIRED AT SOME POINT OVERNIGHT.
In the hours before
Special weather statement, Mar 1, 4:45 PM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 445 PM EST THU MAR 1 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 020600- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 445 PM EST THU MAR 1 2007 ...SEVERE WEATHER OUTLOOK... THERE WILL CONTINUE TO BE A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA OF GEORGIA. A STRONG LOW PRESSURE SYSTEM MOVING FROM THE MISSISSIPPI RIVER VALLEY REGION WILL PUSH A COLD FRONT ACROSS THE CAROLINA LATE TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE GULF COASTAL STATES EARLY TONIGHT. THESE WILL MOVE NORTHEAST ACROSS THE CAROLINAS OVERNIGHT. WITH WEAK TO MODERATE INSTABILITY EXPECTED...AND WITH VERY STRONG LOW TO MID LEVEL WINDS...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP. ALTHOUGH THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH...ISOLATED TORNADOES AND LARGE HAIL WILL ALSO BE POSSIBLE IN THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA AND THE SOUTHERN MIDLANDS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE PREPARED FOR SPOTTER ACTIVATION AT SOME POINT OVERNIGHT. PERSONS IN AND AROUND THE MIDLANDS OF SOUTH CAROLINA...AND ALONG THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA...SHOULD REMAIN ALERT TONIGHT FOR RAPIDLY CHANGING WEATHER CONDITIONS. RESIDENTS ARE URGED TO LISTEN FOR LATER STATEMENTS AND SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL TV AND RADIO FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER THREAT.
Special weather statement, Mar 1, 5:24 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 524 PM EST THU MAR 1 2007 GAZ040-063>065-077-SCZ018-020-025>027-030-035-036-041-012330- AIKEN-BAMBERG-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-LEXINGTON-LINCOLN- MCCORMICK-MCDUFFIE-NEWBERRY-ORANGEBURG-RICHMOND-SALUDA- 524 PM EST THU MAR 1 2007 AT 519 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM 11 MILES NORTH OF UNION POINT TO HERNDON...MOVING NORTHEAST AT 45 MPH. SMALL HAIL...AND WINDS GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL MOVE INTO THE AUGUSTA AREA BY 6 PM...INTO THE AIKEN AND BARNWELL AREAS AROUND 6:15 PM...AND THE COLUMBIA METRO AREA AROUND 7 PM. HC
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:06 PM EST | Tornado Warning | CAE | McDuffie | 24 min |
| Mar 2, 12:06 AM EST | Tornado Warning | CAE | Columbia, Lincoln | 19 min |
| Mar 2, 1:04 AM EST | Severe Thunderstorm Warning | CAE | Columbia, McDuffie | 56 min |
| Mar 2, 1:16 AM EST | Severe Thunderstorm Warning | CAE | Richmond | 59 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.